New Jersey, 2016

Winter Weather in New Jersey, April 4, 2016

April 4, 2016 · NWS PHI · 1 event in 1 county or zone

Cold air behind a cold front, coupled with light precipitation, produced some light freezing rain in Sussex County during the mid to late afternoon hours on April 4th. 04 inches being reported at the Sussex Airport near Sussex, NJ.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Cold air behind a cold front, coupled with light precipitation, produced some light freezing rain in Sussex County during the mid to late afternoon hours on April 4th. Trace amounts of freezing rain were reported in most locations that experienced icing, with 0.04 inches being reported at the Sussex Airport near Sussex, NJ.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 4, 4:58 PM EST, 2 minutes earlier.

Area forecast discussion, Apr 4, 4:58 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT MON APR 4 2016

.SYNOPSIS...
IN THE WAKE OF A COLD FRONT THAT IS MOVING THROUGH OUR REGION LATE
TODAY, HIGH PRESSURE WILL BUILD OVER AND THEN SLIDE EAST OF OUR
REGION TUESDAY INTO WEDNESDAY. A LOW PRESSURE SYSTEM IS ANTICIPATED
TO LIFT NORTHEAST FROM THE GREAT LAKES REGION MID WEEK. AS IT DOES
SO, OUR REGION WILL SEE A WARM FRONT LATE IN THE DAY ON WEDNESDAY,
AND A COLD FRONT ON THURSDAY. A SECONDARY COLD FRONT IS EXPECTED TO
FOLLOW ON FRIDAY AFTERNOON. THE LOW IS FORECAST TO MOVE SLOWLY
NORTHEASTWARD ALLOWING HIGH PRESSURE TO NOSE INTO OUR REGION BY
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TRICKY FORECAST TODAY WITH FRONTAL BOUNDARIES ACROSS THE AREA AND
LARGE TEMPERATURE CONTRASTS NORTH TO SOUTH. SFC LOW PRES HAS
REFORMED SEWD AS FCST OVR VA/DELMARVA/SRN NJ. WINDS AND TEMP FIELD
WILL NOW START TO ADJUST PULLING COLDER AIR AND FRONTAL CLOUD BAND
SEWD ACROSS OUR CWA. HAVE PORTRAYED POPS AS A HIGHER BAND ORIENTED
SW TO NE AND SLIDING SEWD ACROSS ERN PA...NJ AND INTO NRN DELMARVA
FOR THE REST OF THE AFTN. A LITTLE BIT OF INSTBY HAS DEVELOPED FROM
VA NEWD THRU DELMARVA SO HAVE KEPT THE POSSIBILITY OF ISOLD T-STMS
THRU EARLY EVE.

PRECIP WILL END NW TO SE THIS EVENING AND SHOULD BE OUT OF THE AREA
COMPLETELY BY MIDNIGHT. THERE IS A SHRTWV TROF DIGGING SEWD THROUGH
THE MIDWEST WHICH COULD MAINTAIN SOME PVA OVER THE MID ATLANTIC AREA
TONIGHT...BUT WITH STRONG COLD ADVECTION AND DRIER AIR MOVG IN AT
LOWER LEVELS...HAVE KEPT JUST CHC OR SLGT CHC POPS AFTER MIDNIGHT
FOR AREAS WELL SE OF PHL. TEMPS ARE STILL EXPECTED TO FALL TO
FREEZING OR BELOW OVERNIGHT IN AREAS WHERE THE CURRENT FREEZE
WARNING IS IN EFFECT. SO THE WARNING IS LEFT IN PLACE...ALTHO
NORTH WINDS WILL KEEP UP AND MAY LIMIT COOLING SOMEWHAT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
TUESDAY WILL BE SUNNY BUT CHILLY WITH A BRISK NORTHWEST WIND AS
SFC HIGH PRESSURE BUILDS IN FROM THE WEST. HIGHS WILL BE IN THE
LOW TO MID 40S EXCEPT 30S IN THE POCONOS AND FAR NW NJ. HOWEVER
WIND CHILLS WILL BE ABOUT 10 DEGREES COLDER.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUESDAY NIGHT...AS LONG AS THE LOW LEVEL SOUTHERLY FLOW DOESN/T
START BEFORE WE DECOUPLE OVERNIGHT (IT DOESN/T LOOK LIKE IT WILL),
THEN EXPECT PRIME RADIATIONAL COOLING CONDITIONS WITH LIGHT WINDS,
LOW DEW POINTS, AND CLEARING SKIES. AS SUCH, EXPECT A WIDE SPREAD
HARD FREEZE ACROSS THE REGION. PROBABLY HAVE ENOUGH CONFIDENCE TO
GO WITH A FREEZE WARNING AT THIS POINT, BUT HAVE CHOSEN TO KEEP IT
A FREEZE WATCH TO MINIMIZE CONFUSION WITH THE FREEZE WARNING
TONIGHT.

WEDNESDAY...AS THE HIGH SLIDES FURTHER OFF SHORE, LOW AND MID
LEVEL SOUTHERLY AND SOUTHWESTERLY FLOW WILL INCREASE QUICKLY
BEHIND THE WARM FRONT MID DAY OR AFTERNOON. ALTHOUGH THE WIND
SHIFT MAY COME A BIT LATE IN THE DAY TO HAVE MUCH OF AN IMPACT ON
HIGHS, THE DIFFERENCE WITH WEDNESDAY NIGHT LOWS WILL BE QUITE
NOTICEABLE. LOWS WEDNESDAY NIGHT COULD BE 15 TO 20 DEGREES HIGHER
THAN LOWS TUESDAY NIGHT.

THURSDAY...EXPECT WIDESPREAD PRECIPITATION UNTIL THE COLD FRONT
MOVES THROUGH LATER IN THE DAY. FOR NOW HAVE JUST INCLUDED MENTION
OF RAIN SHOWERS IN THE FORECAST. HOWEVER, THERE ARE TWO CONCERNS
THAT WE WILL BE WATCHING OVER THE NEXT FEW DAYS: STRONG
THUNDERSTORM POTENTIAL AND A BRIEF WINDOW OF OPPORTUNITY FOR HEAVY
RAIN. AT MOST, SURFACE BASED CAPE VALUES WILL BE MEAGER, AND
POSSIBLY NEGLIGIBLE. HOWEVER, BULK SHEAR VALUES OF 40 TO 50 KT
ARE POSSIBLE. IF IT LOOKS LIKE THERE WILL BE INSTABILITY, STRONG
THUNDERSTORMS ARE POSSIBLE GIVEN THE HIGH SHEAR VALUES. FOR NOW
THOUGH, WILL NOT MENTION IN THE FORECAST OR HWO AS THINK IT IS
MORE LIKELY THAT WE WILL BE STABLE. THE SECOND CONCERN IS THE
POTENTIAL FOR HEAVY RAIN. PRECIPITABLE WATER VALUES WILL BE WELL
ABOVE NORMAL, AND EXPECT AMPLE MOISTURE ADVECTION. HOWEVER, STORM
MOTIONS WILL LIKELY BE QUITE FAST, THUS HEAVY RAIN THREAT FOR ANY
ONE LOCATION WILL BE DEPENDENT ON CELL TRAINING.

THURSDAY NIGHT AND FRIDAY...CHANCE FOR PRECIP DECREASES
SIGNIFICANTLY, THOUGH NOT COMPLETELY OUT OF THE QUESTION BEHIND
THE COLD FRONT. THOUGH A SECONDARY SURFACE COLD FRONT AND
TRAILING UPPER LEVEL SHORT WAVE TROUGH COULD PROVIDE ENOUGH LIFT
FOR PRECIPITATION, DRY AIR ADVECTION BEHIND THE FRONT MEANS THAT
ANY PRECIP WOULD LIKELY BE VERY LIGHT.

SATURDAY...ANOTHER UPPER LEVEL LOW COULD TO DIG SE OVER OUR
REGION THROUGH THIS TIME. HOWEVER, AS WITH THE FRIDAY PERIOD,
MOISTURE AVAILABILITY COULD BE A LIMITING FACTOR ON IF WE WILL SEE
ANY PRECIP.

SUNDAY THROUGH MONDAY...SHOULD FINALLY SEE A SURFACE HIGH AND AN
UPPER LEVEL RIDGE BUILD TOWARD OUR REGION THROUGH THIS PERIOD.
THOUGH THE COLD AIR MASS WILL LIKELY STAY ENTRENCHED OVER OUR
REGION THROUGH THIS TIME, INCREASING THICKNESSES WILL MEAN A SLOW
WARMING TREND.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDS ARE VFR AS OF MID AFTERNOON..BUT ARE EXPECTED TO DROP TO MVFR
FOR A FEW HOURS LATE THE AFTERNOON INTO THE EVENING AS A FRONTAL
BAND WITH ASSOCD PRECIP SHIFTS SEWD ACROSS THE REGION. WINDS HAVE
ALREADY BEGUN TO SHIFT TO THE NW FROM PHL NORTHWARD...AND THIS
TREND WILL WORK SEWD ACROSS ILG/MIV/ACY OVER THE NEXT FEW HOURS.
TIMING IS A BIT UNCERTAIN AS THERE IS NO WELL DEFINED COLD FROPA
OR WSHIFT LINE MOVG THRU. HWVR BY 00Z OR SHORTLY THEREAFTER WINDS
SHOULD BE NWLY WITH GUST TO 20 KT CONTG OVERNIGHT AND INTO TMRW.

OUTLOOK...
WEDNESDAY...VFR CONDITIONS EXPECTED.

THURSDAY...MVFR AND IFR LIKELY WITH RAIN SHOWERS.

FRIDAY THROUGH SATURDAY...CONDITIONS IMPROVING TO VFR WITH
OCCASIONAL REDUCTIONS TO MVFR WITH SLIGHT CHANCE OF RAIN AND SNOW
SHOWERS.

&&

.MARINE...
AS THE SFC HIGH PRES RIDGE MOVES OFFSHORE THIS EVENING A SMALL
CRAFT ADVSRY REMAINS IN EFFECT THROUGH TMRW. SEAS HAVE CONTD TO
BUILD IN GUSTY SW WINDS THIS AFTERNOON. THESE WINDS WILL SHIFT TO
THE NW THIS EVENING AND REMAIN RATHER GUSTY TO 25-30 KT OVERNIGHT
AND INTO TMRW MORNING. WINDS AND SEAS SHOULD SUBSIDE TO BELOW SCA
LEVELS BY TMRW EVENING.

OUTLOOK...
TUESDAY NIGHT...5 FOOT SEAS MAY LINGER FOR A FEW HOURS ON THE
COASTAL WATERS, BUT EXPECT CONDITIONS MOSTLY BELOW SCA CRITERIA.

TUESDAY...WINDS WILL SLOWLY INCREASE THROUGH THE DAY...LIKELY
GOING ABOVE 25 KT ON THE NORTHERN COASTAL WATERS BY LATE IN THE
DAY. FOR THE REST OF THE WATERS, EXPECT SCA CONDITIONS TO DEVELOP
BY LATE TUESDAY NIGHT.

WEDNESDAY AND THURSDAY...SCA CONDITIONS ARE EXPECTED. WINDS ON THE
COASTAL WATERS MAY BE NEAR GALES DURING THE DAY ON THURSDAY.

FRIDAY AND SATURDAY...WINDS MAY DECREASE SLIGHTLY FROM THURSDAY,
BUT SCA CONDITIONS COULD CONTINUE FOR MUCH OF THE PERIOD.

&&

.FIRE WEATHER...
A NORTHWEST TO NORTH WIND IS FORECAST TO GUST TO 20 TO 25 MPH ON
TUESDAY. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP
INTO THE 20 TO 25 PERCENT RANGE IN MUCH OF OUR REGION DURING THE
AFTERNOON HOURS. WE WILL KEEP AN EYE ON HOW TODAY'S RAINFALL
AFFECTS FUEL MOISTURE LEVELS AND WE WILL COORDINATE WITH OUR FIRE
WEATHER PARTNERS REGARDING ANY FIRE WEATHER CONCERNS FOR TUESDAY.

&&

.CLIMATE...
LSR POSTED ON ICING AMOUNTS FROM FB AND ALSO THE I GROUP IN THE
KFWN REPORTS WHICH DIVIDED BY 3 GIVES A REASONABLE ASSESSMENT OF
RADIAL ICING. 0.50 IS A GOOD DAMAGE POINT FOR OUR AREA SO WE WERE
VERY FAR AWAY FROM THAT. NEVERTHELESS, IT WAS ICING UP THERE TODAY
AND NOW ITS SNOWING A BIT. THIS AFTER A MORNING SNOWFALL THERE OF
0.1 TO 0.5 INCHES AS IN THE COCORAHS REPORTS AND ALSO SEEN BY ONE
OF OUR FORECASTERS DRIVING FROM FRELINGHUYSEN TO STOKES STATE
FOREST THIS MORNING AROUND 930 AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR PAZ070-071-101>104-106.
     FREEZE WARNING FROM 1 AM TO 10 AM EDT TUESDAY FOR PAZ070-071-
     101>104-106.
NJ...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR NJZ012>027.
     FREEZE WARNING FROM 1 AM TO 10 AM EDT TUESDAY FOR NJZ012>027.
DE...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR DEZ001>004.
     FREEZE WARNING FROM 1 AM TO 10 AM EDT TUESDAY FOR DEZ001-002.
MD...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR MDZ008-012-015-019-020.
     FREEZE WARNING FROM 1 AM TO 10 AM EDT TUESDAY FOR MDZ008-012-
     015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...JOHNSON
NEAR TERM...AMC
SHORT TERM...AMC
LONG TERM...JOHNSON
AVIATION...AMC/JOHNSON
MARINE...AMC/JOHNSON
FIRE WEATHER...
CLIMATE...558P
Hazardous weather outlook, Apr 4, 2:56 PM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EDT MON APR 4 2016

NJZ001-052000-
SUSSEX-
356 PM EDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING RAIN IN THE HIGHER ELEVATIONS OF NORTHERN SUSSEX COUNTY
THIS AFTERNOON MAY CAUSE A FEW ICY SPOTS. THIS PARTICULARLY NEAR
AND NORTH OF STATE ROUTE 23, INCLUDING MONTAGUE, HIGH POINT,
WANTAGE, VERNON AND HIGHLAND LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ054-055-060>062-105-052000-
WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
356 PM EDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-101>104-106-
052000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
356 PM EDT MON APR 4 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-052000-
INLAND SUSSEX-DELAWARE BEACHES-
356 PM EDT MON APR 4 2016

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-052000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 PM EDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SMALL CHANCE OF GALE FORCE GUSTS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-052000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
356 PM EDT MON APR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 4, 4:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
523 PM EDT MON APR 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FREEZING RAIN    HIGHLAND LAKE           41.18N  74.46W
04/04/2016  E0.00 INCH       SUSSEX             NJ   SOCIAL MEDIA

            ICING UNTREATED SURFACES

&&

EVENT NUMBER PHI1600966

WD
Local storm report, Apr 4, 4:25 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EDT MON APR 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FREEZING RAIN    VERNON                  41.20N  74.48W
04/04/2016  E0.00 INCH       SUSSEX             NJ   SOCIAL MEDIA

            LAKE PANORAMA. ICING TREES/WIRES/DECKS... ICICLES CAR.

&&

EVENT NUMBER PHI1600967

WD
Local storm report, Apr 4, 4:27 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT MON APR 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FREEZING RAIN    WANTAGE                 41.24N  74.55W
04/04/2016  E0.00 INCH       SUSSEX             NJ   TRAINED SPOTTER

            HIGHER ELEVATIONS.

&&

EVENT NUMBER PHI1600968

WD
Local storm report, Apr 4, 4:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
544 PM EDT MON APR 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FREEZING RAIN    WANTAGE                 41.24N  74.55W
04/04/2016  E0.00 INCH       SUSSEX             NJ   TRAINED SPOTTER

            HIGHER ELEVATIONS.

0400 PM     FREEZING RAIN    HIGHLAND LAKE           41.18N  74.46W
04/04/2016  E0.00 INCH       SUSSEX             NJ   SOCIAL MEDIA

            ICING UNTREATED SURFACES

0440 PM     FREEZING RAIN    VERNON                  41.20N  74.48W
04/04/2016  E0.00 INCH       SUSSEX             NJ   SOCIAL MEDIA

            LAKE PANORAMA. ICING TREES/WIRES/DECKS... ICICLES CAR.

&&

EVENT NUMBER PHI1600968 PHI1600966 PHI1600967

WD
Local storm report, Apr 4, 4:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT MON APR 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FREEZING RAIN    SUSSEX AIRPORT          41.20N  74.62W
04/04/2016  M0.04 INCH       SUSSEX             NJ   ASOS

            RADIAL ICING

&&

EVENT NUMBER PHI1600969

WD
Local storm report, Apr 4, 4:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT MON APR 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FREEZING RAIN    WANTAGE                 41.24N  74.55W
04/04/2016  E0.00 INCH       SUSSEX             NJ   TRAINED SPOTTER

            HIGHER ELEVATIONS.

0400 PM     FREEZING RAIN    HIGHLAND LAKE           41.18N  74.46W
04/04/2016  E0.00 INCH       SUSSEX             NJ   SOCIAL MEDIA

            ICING UNTREATED SURFACES

0440 PM     FREEZING RAIN    VERNON                  41.20N  74.48W
04/04/2016  E0.00 INCH       SUSSEX             NJ   SOCIAL MEDIA

            LAKE PANORAMA. ICING TREES/WIRES/DECKS... ICICLES CAR.

0500 PM     FREEZING RAIN    SUSSEX AIRPORT          41.20N  74.62W
04/04/2016  M0.04 INCH       SUSSEX             NJ   ASOS

            RADIAL ICING

&&

EVENT NUMBER PHI1600968 PHI1600966 PHI1600967 PHI1600969

WD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Sussex

When
April 4, 5:00 PM EST
Where
Sussex forecast zone
Reported by
ASOS
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Cold air behind a cold front, coupled with light precipitation, produced some light freezing rain in Sussex County during the mid to late afternoon hours on April 4th. Trace amounts of freezing rain were reported in most locations that experienced icing, with 0.04 inches being reported by the ASOS unit at the Sussex Airport near Sussex, NJ.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2016Every state in 2016This day in weather historyWarnings in New Jersey, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618128.